MAUDE Adverse Event Report: AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD

AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD
Model Number U102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Caustic/Chemical Burns (2549); Partial thickness (Second Degree) Burn (2694)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As described by the reporter that notified augustine temperature management: "during total circumcision, the heating mattress was used, temperature was set at 36 deg c.After the procedure in the recovery room, buttock tenderness bilaterally appeared.The patient was immediately checked by healthcare professional and first-degree burns in the range of 10 x 10 cm and 7 x 5 cm were discovered.The burns then [partly] developed to grade ii b." the burns were treated "at home with the patient attending outpatient follow-ups at on kladno - pediatric surgery department." according to the latest statement, "the burns have healed without permanent consequences - no scars." per augustine's investigation: the procedure was 30 minutes.The temperature setting on the warming mattress was 36 deg c and there was no malfunction.All devices tested per specification.Based on all of the information provided, a thermal injury is not possible.Although the reporter describes this as a burn, this is not a thermal injury.It was reported that "an alcohol-based disinfectant, softasept (catalog number: 19343)" was used.An impermeable "panep pad" was under the patient.Marcaine -- a local anesthetic with epinephrine -- was used as a block.The most likely root cause of the adverse event is that the alcohol prep solution pooled under the buttocks of the patient and was unable to quickly evaporate due to the panep pad.The concentrated alcohol solution sufficiently damaged the skin.In addition, the use of marcaine causes local ischemia that would make the tissue susceptible to ischemic injury.We warn in our ifu p/n (b)(6): "the risk of skin irritation caused by pooling of surgical prep solutions under the patient may increase with warming; ensure that surgical prep solution instructions for use are followed." we also warn in the same ifu: "do not warm ischemic or non-perfused tissue; thermal injury may result".The low temperature setting, the short duration of the procedure, and the location of the injury all point away from a thermal burn.As long as there was sufficient blood flow to the warmed tissue, the only explanation for the injury is a combination between an adverse reaction to pooling chemicals in combination with the adverse effect from the use of marcaine in a pediatric patient.It also corresponds with the location of the injury.The 2 items from the rma (a controller, p/n wc52 s# (b)(6) and a mattress, p/n u102 s# (b)(6)) were investigated by a 3rd party in the cz republic and functioned per spec (note that certain specific investigations, like tut test and ir test could not be performed by the 3rd party).No details about the medical intervention were obtained, but it has already been confirmed that "the burns have healed without permanent consequences - no scars." atm is filing this emdr because any 2nd degree injury of any size on a pediatric patient is considered a serious injury.This patient was 11 years old and weighed 40 kg.See section h11 for additional manufacturer narrative.
 
Additional Manufacturer Narrative
Although the reporter describes this as a thermal burn, augustine temperature management concludes it is an adverse skin reaction from pooling alcohol prep solution combined with the adverse ischemic effect from the use of marcaine in a pediatric patient.

Brand Name
U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50")
Common Device Name
ELECTRIC HEATING PAD
Manufacturer (Section D)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer (Section G)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer Contact
ivona domnisoru
15305 minnetonka boulevard
minnetonka, MN 55345-1518
9524653851
MDR Report Key21589209
Report Number3005857264-2025-00007
Device Sequence Number20915640
Product Code DWJ
UDI-Device Identifier00855913001527
UDI-Public(01)00855913001527(17)260831
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K092807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberU102
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexMale
Patient Weight40 KG